Alert archive / California / Wind Advisories in 2022

Wind Advisory 10, NWS San Diego, CA

February 5, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Feb 5, 2022, 12:04 PM PST for 4 counties in California. It took effect at Feb 6, 2022, 3:00 AM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2022, 12:04 PM PST (20:04 UTC)
In effect from
Feb 6, 2022, 3:00 AM PST
Expired
Feb 7, 2022, 2:00 PM PST
In force
35 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3647 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS76 KSGX 052004
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1204 PM PST Sat Feb 5 2022

CAZ048-055-056-065-060415-
/O.NEW.KSGX.WI.Y.0010.220206T1100Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Idyllwild-Pine Cove, and Banning
1204 PM PST Sat Feb 5 2022

...WIND ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 2 PM PST MONDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland
  Empire, San Bernardino County Mountains, Riverside County
  Mountains and San Gorgonio Pass Near Banning. Strongest winds
  near the foothills and below the Cajon and San Gorgonio Passes.

* WHEN...From 3 AM Sunday to 2 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-060415-
/O.NEW.KSGX.WI.Y.0010.220206T1600Z-220207T2200Z/
San Diego County Valleys-San Diego County Mountains-
Including the city of Pine Valley
1204 PM PST Sat Feb 5 2022

...WIND ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 2 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph
  expected. 

* WHERE...San Diego County Valleys and San Diego County Mountains.
  Strongest winds near the foothills and on the coastal slopes.

* WHEN...From 8 AM Sunday to 2 PM PST Monday. Strongest winds
  Sunday night and Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-060415-
/O.NEW.KSGX.WI.Y.0010.220206T1600Z-220207T1800Z/
Santa Ana Mountains and Foothills-
1204 PM PST Sat Feb 5 2022

...WIND ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Santa Ana Mountains and Foothills.

* WHEN...From 8 AM Sunday to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
6 follow-up statements
854 
WWUS76 KSGX 060333
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
733 PM PST Sat Feb 5 2022

CAZ048-055-056-065-061300-
/O.CON.KSGX.WI.Y.0010.220206T1100Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Idyllwild-Pine Cove, and Banning
733 PM PST Sat Feb 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 2 PM  
MONDAY...

* WHAT...Northeast winds 15 to 30 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning. Strongest winds 
  near the foothills and below the Cajon and San Gorgonio Passes.

* WHEN...From 3 AM Sunday to 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-061300-
/O.CON.KSGX.WI.Y.0010.220206T1600Z-220207T2200Z/
San Diego County Valleys-San Diego County Mountains-
Including the city of Pine Valley
733 PM PST Sat Feb 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 2 PM 
MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Strongest winds near the foothills and on the 
  coastal slopes.

* WHEN...From 8 AM Sunday to 2 PM Monday. Strongest winds Sunday 
  night and Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-061300-
/O.CON.KSGX.WI.Y.0010.220206T1600Z-220207T1800Z/
Santa Ana Mountains and Foothills-
733 PM PST Sat Feb 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM 
MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Santa Ana Mountains and Foothills.

* WHEN...From 8 AM Sunday to 10 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
866 
WWUS76 KSGX 061204
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
404 AM PST Sun Feb 6 2022

CAZ048-055-056-065-062200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Idyllwild-Pine Cove, and Banning
404 AM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning. Strongest winds 
  near the foothills and below the Cajon and San Gorgonio Passes.

* WHEN...Through 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-062200-
/O.CON.KSGX.WI.Y.0010.220206T1600Z-220207T2200Z/
San Diego County Valleys-San Diego County Mountains-
Including the city of Pine Valley
404 AM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM
PST MONDAY...

* WHAT...Northeast to east winds 20 to 30 mph with gusts to 45 to
  55 mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Strongest winds near the foothills and on the 
  coastal slopes.

* WHEN...From 8 AM today to 2 PM Monday. Strongest winds tonight 
  and Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-062200-
/O.CON.KSGX.WI.Y.0010.220206T1600Z-220207T1800Z/
Santa Ana Mountains and Foothills-
404 AM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 AM PST MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 to 55 mph 
  expected.

* WHERE...Santa Ana Mountains and Foothills.

* WHEN...From 8 AM today to 10 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
567 
WWUS76 KSGX 062122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
122 PM PST Sun Feb 6 2022

CAZ048-050-055-056-058-065-070600-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Idyllwild-Pine Cove, Pine Valley, and Banning
122 PM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning. Strongest winds 
  near the foothills and below the Cajon and San Gorgonio Passes.

* WHEN...Through 2 PM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-070600-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T1800Z/
Santa Ana Mountains and Foothills-
122 PM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...Santa Ana Mountains and Foothills.

* WHEN...Through 10 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
395 
WWUS76 KSGX 070451
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
851 PM PST Sun Feb 6 2022

CAZ048-050-055-056-058-065-071300-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-San Bernardino County Mountains-
Riverside County Mountains-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Idyllwild-Pine Cove, Pine Valley, and Banning
851 PM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains and San Gorgonio Pass Near Banning. Strongest winds 
  near the foothills and below the Cajon and San Gorgonio Passes.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-071300-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T1800Z/
Santa Ana Mountains and Foothills-
851 PM PST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 to 60 mph 
  expected.

* WHERE...Santa Ana Mountains and Foothills.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
343 
WWUS76 KSGX 071047
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
247 AM PST Mon Feb 7 2022

CAZ554-071800-
/O.EXA.KSGX.WI.Y.0010.000000T0000Z-220207T1800Z/
Orange County Inland Areas-
247 AM PST Mon Feb 7 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northeast winds 10 to 20 mph with gusts to 45 mph.

* WHERE...Orange County Inland Areas.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ057-071800-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T1800Z/
Santa Ana Mountains and Foothills-
247 AM PST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Santa Ana Mountains and Foothills.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-055-056-065-072200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, Running Springs, 
and Banning
247 AM PST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 mph with gusts to 45 mph.

* WHERE...San Gorgonio Pass Near Banning, Riverside County 
  Mountains, San Bernardino County Mountains and San Bernardino 
  and Riverside County Valleys-The Inland Empire.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-072200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Julian, and Pine Valley
247 AM PST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
595 
WWUS76 KSGX 071752
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
952 AM PST Mon Feb 7 2022

CAZ057-554-071900-
/O.EXP.KSGX.WI.Y.0010.000000T0000Z-220207T1800Z/
Santa Ana Mountains and Foothills-Orange County Inland Areas-
952 AM PST Mon Feb 7 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Winds will continue to weaken today.

$$

CAZ048-055-056-065-072200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, Running Springs, 
and Banning
952 AM PST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...San Gorgonio Pass Near Banning, Riverside County
  Mountains, San Bernardino County Mountains and San Bernardino
  and Riverside County Valleys-The Inland Empire. Mainly below
  passes and canyons.
 
* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-072200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-220207T2200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, Julian, and Pine Valley
952 AM PST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Mainly along the coastal slopes and foothills of 
  the mountains.

* WHEN...Until 2 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 9:06 AM PST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 5, 9:06 AM PST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
906 AM PST Sat Feb 5 2022

.SYNOPSIS...
A dry, Santa Ana pattern will prevail through next week with gusty
northeast winds at times along the coastal foothills, and especially
below offshore, wind-prone passes and canyons. Count on another
clear and cold night tonight, but much warmer days are in store for
next week, when high temperatures at lower elevations could be well
into the 80s under fair skies. The nights won't be quite as cold
either. There are no prospects for precipitation through the middle
of the month.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Skies are clear this morning after a cold start. Several wind-
sheltered sites again fell to freezing or below west of the
mountains including...Pauma Valley at 26F, Barona and Menifee at
28F, Hemet-Ryan Airport at 25F, and Poway, Oceanside, San Marcos,
and San Juan Capistrano at 30F. Sites that lost the mixing overnight
were some 10-20F lower than yesterday. Gusty NE winds continued in
offshore wind-favored canyons and and below the passes at 15-25 MPH
with local gusts 35-45 MPH. Our 12Z Miramar sounding was bone dry
with a sfc-based inversion and light and variable winds sfc-5K FT.

Under bright sunshine, it will warm quickly today as those gusty
easterly winds subside, setting up a comfortable afternoon with
highs in the upper 60s or 70s at lower elevations. Clear skies,
light winds, and very dry air will send temperatures plummeting
again tonight though, and we may well see a repeat of last night.

Blocking high pressure over the EastPac and southbound disturbances
over the interior West will keep SoCal in varying degrees of
offshore flow under fair skies. These dry Santa Ana conditions will
persist through all of next week. The ridge over the Pacific is
forecast to peak off the PacNW coast at around 585 DM before slowly
weakening and sliding SE along the West Coast late next week. This
will keep us dry, and increasingly warmer.

Two separate shortwaves have been forecast by the models to drop SE
across the Rockies. These look close enough to increase the offshore
winds Sun/Mon, and again Wed/Thu. In either case, strong Santa Ana
winds are not expected. The persistent, dry, offshore flow, combined
with the increasing atmospheric heights/thickness will mean much
warmer days ahead. For most of next week, daytime temperatures over
the coastal basin and the lower deserts could well be 15F or more
above average. The nights will still be cool, but not as cold as
they have been.

It is hard to make the case for any precipitation until at least mid
month, with the main westerly winds tracking storms far to the north
of us. Confidence in this outcome is very high, with unanimous
support from all of the ensemble members of the GFS/ECMWF.

&&

.AVIATION...
051620Z...Clear with unrestricted vis through today. Gusty NE-E
winds continue across the mtns and coastal slopes today, with gusts
25 to 35 kt. Locally higher gusts of 40-50 kt can be expected over
the mtns, below mtn passes, and through wind-prone valleys. Moderate
up/downdrafts and LLWS over/south and west of mtns.

&&

.MARINE...
No hazardous marine conditions are expected through Wednesday.

&&

.FIRE WEATHER...
Gusty northeast-to-east winds will continue through and below the
passes and wind-prone canyons through this morning, then decrease
slightly this afternoon. Minimum RH of 10-15% and northeast winds of
15-25 MPH with gusts 30-40 MPH will keep fire weather conditions
locally elevated.

North-to-northeast winds will increase again overnight through
Sunday night along the coastal facing slopes of the San Bernardino
Mountains, below the Cajon Pass, and in the Santa Ana Mountains at
15-30 MPH with local gusts 40-50 MPH in the more wind-prone canyons.
Those winds will turn more easterly and increase through and below
the San Gorgonio Pass and south over the San Diego County coastal
facing mountain slopes and foothill areas Sunday night through
Monday morning. Winds should subside later Monday and Tuesday, but
it will remain quite dry. Minimum RH will fall to 10-15% each
afternoon through much of next week, with overnight recovery to 30-
40%. Much warmer next week with low-elevation highs in the 80s.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...10
AVIATION/MARINE...BA

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.